Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 23, 2011, 2:21 AM MDT for Caribou County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 2:21 AM MDT (08:21 UTC)
- Expired
- Jun 23, 2011, 2:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 117 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3726 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WWUS85 KPIH 230821
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
221 AM MDT THU JUN 23 2011
IDZ023-230845-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
221 AM MDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 245 AM MDT
AT 219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENRY..MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WAYAN...
GRAY...
FREEDOM...
HERMAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4290 11104 4281 11157 4297 11173 4333 11105
4332 11104
TIME...MOT...LOC 0820Z 247DEG 44KT 4293 11149
$$
JKEYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:49 PM MDT, 12 hours 32 minutes earlier.
Area forecast discussion, Jun 22, 1:49 PM MDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT WED JUN 22 2011 .SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY. THE RIDGE AXIS THAT HAS BROUGHT THE DRY AND STABLE WEATHER OF THE PAST COUPLE OF DAYS HAS NOW SHIFTED EAST OF THE CWA. SOUTHWEST FLOW HAS INCREASED ACROSS THE AREA. RADAR IS STARTING TO SHOW A FEW ECHOES OVER IDAHO AND WITH THE HEATING OF THE DAY A COUPLE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO POP OVER THIS AFTERNOON AND EVENING...MAINLY ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. SOME OF THESE WILL PUSH EASTWARD LATER TONIGHT BUT MOST AREAS SHOULD STAY RAIN FREE. ON THURSDAY A MORE POTENT WAVE WITH A NEGATIVE TILT WILL MOVE ACROSS THE AREA.THE SPC HAS PART OF THE CWA VERY CLOSE TO A SLIGHT RISK FOR TOMORROW. WITH NEGATIVE LIFTED INDICES AND A DECENT AMOUNT OF CAPE A FEW OF THE STORMS COULD GET STRONG TOMORROW AFTERNOON AND EVENING. INVERTED V SOUNDINGS INDICATE STRONG WINDS AS THE BIGGEST THREAT FROM THESE STORMS. TEMPERATURES WILL ALSO COOL A FEW DEGREES ACROSS WESTERN AREAS DUE TO A COLD FRONT MOVING ACROSS THE AREA ALONG WITH MORE CLOUD COVER. WITH THE FRONT EXITING STAGE EAST ON FRIDAY EXPECT A COOLER BUT DRIER DAY WITH ONLY SLIGHT POPS ACROSS THE FAVORED HIGHER ELEVATIONS. HATTINGS .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT.FOR THE WEEKEND THE MODELS SHOW AN UPPER LEVEL LOW MOVING CLOSE TO THE CANADIAN BORDER. NO REAL CHANGES IN THIS PART OF THE FORECAST WITH TEMPERATURES A BIT BELOW NORMAL AND SLIGHT POPS ACROSS THE FAVORED MOUNTAIN LOCATIONS. AS FOR EARLY NEXT WEEK WE MADE LITTLE CHANGE TO THE FORECAST WITH SLIGHTLY BELOW CLIMO POPS ACROSS THE AREA. THE LATEST GFS HAS TRENDED A BIT DRIER FOR MIDWEEK SO WE BUMPED POPS UP A FEW DEGREES FOR THAT TIME FRAME. HATTINGS && .AVIATION...EXPECT ISOLATED MAINLY MOUNTAIN THUNDERSTORMS THIS EVENING WITH LITTLE IMPACT EXPECTED AT TAF SITES. THE CONVECTIVE ACTIVITY SHOULD BE MORE WIDESPREAD THURSDAY AFTERNOON AND EVENING BUT EXPECT MAINLY VFR CONDITIONS THROUGH THE PERIOD AT TAF SITES. EXPECT BREEZY CONDITIONS THURSDAY AND FRIDAY. && .FIRE WEATHER...EXPECT WARM TEMPERATURES THROUGH THURSDAY TO CONTINUE. EXPECT ISOLATED THUNDERSTORMS THIS EVENING MAINLY OVER HIGH ELEVATIONS. THE THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION WITH SCATTERED ACTIVITY EXPECTED IN THE MOUNTAINS. TEMPERATURES WILL FALL BACK TO SEASONAL NORMALS FRIDAY OR SLIGHTLY BELOW WITH ONLY ISOLATED CONVECTION EXPECTED. && .HYDROLOGY...MOST RIVERS REMAIN BELOW FLOOD STAGE AT THIS TIME. THE EXCEPTION IS THE HENRYS FORK WHERE CONTINUED HIGH ALTITUDE SNOW MELT WILL KEEP THE RIVER AT MINOR FLOOD STAGE FOR THE NEXT SEVERAL DAYS. OTHER CONCERN IS FOR THE BEAR RIVER IN IDAHO AND ANOTHER STATEMENT WILL BE ISSUED ON THAT THIS AFTERNOON. HATTINGS && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 3:22 AM MDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 322 AM MDT WED JUN 22 2011 IDZ017>025-031-032-230930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 322 AM MDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH TONIGHT. THE HIGHEST PROBABILITIES WILL BE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. LIGHT RAINFALL AMOUNTS ALONG WITH GUSTY WINDS ARE EXPECTED. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL PUSH ACROSS THE PANHANDLE TOMORROW AND TOMORROW NIGHT...WITH A COLD FRONT SOUTHWARD INTO EASTERN IDAHO. SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH LIGHT RAINFALL AMOUNTS AND GUSTY WINDS. STRONG STORMS ARE POSSIBLE...BUT NOTHING IS FORECAST TO REACH SEVERE LEVELS AT THIS POINT. LOW CHANCES OF SHOWERS/STORMS REMAIN IN THE FORECAST INTO NEXT WEEK...WITH ACTIVITY MAINLY IN THE MOUNTAINS. DESPITE COOLER WEATHER FORECAST AFTER TOMORROW...SNOWMELT CONTINUES. EVEN THOUGH THERE HAS BEEN AN OVERALL DECREASE IN WIDESPREAD HIGH WATER...SOME LOCATIONS WILL BE AROUND BANKFULL IN THE COMING DAYS. A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED FOR THE BEAR RIVER FROM THE WYOMING BORDER TO STEWART DAM. SOME LOWLAND FLOODING IS LIKELY. THE TETON RIVER NEAR ST ANTHONY BEARS WATCHING AS WELL. A RIVER FLOOD WARNING IN EFFECT IS FOR THE HENRYS FORK AT REXBURG. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 22, 9:50 PM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 950 PM MDT WED JUN 22 2011 IDZ017-031-230430- LINCOLN ID-BLAINE ID- 950 PM MDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO UNTIL 1030 PM MDT AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF SHOSHONE..MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RICHFIELD... PICABO... CAREY... LAT...LON 4346 11403 4319 11376 4297 11435 4311 11446 TIME...MOT...LOC 0350Z 232DEG 37KT 4308 11432 HEDGES
Special weather statement, Jun 23, 1:38 AM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 138 AM MDT THU JUN 23 2011 IDZ023-230815- CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID- 138 AM MDT THU JUN 23 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 215 AM MDT AT 133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCCAMMON..MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... PEBBLE... BANCROFT... CHESTERFIELD... CONDA... HENRY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4316 11147 4277 11122 4253 11229 4270 11230 TIME...MOT...LOC 0737Z 238DEG 43KT 4267 11213 JKEYES
Special weather statement, Jun 23, 2:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
221 AM MDT THU JUN 23 2011
IDZ023-230845-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
221 AM MDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 245 AM MDT
AT 219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENRY..MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WAYAN...
GRAY...
FREEDOM...
HERMAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4290 11104 4281 11157 4297 11173 4333 11105
4332 11104
TIME...MOT...LOC 0820Z 247DEG 44KT 4293 11149
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:24 PM MDT | Special Weather Statement | PIH | Bannock, Bingham | 51 min |
| Jun 22, 6:30 PM MDT | Special Weather Statement | PIH | Bonneville | 45 min |
| Jun 23, 1:38 AM MDT | Special Weather Statement | PIH | Bannock, Caribou | 37 min |
| Jun 23, 6:33 AM MDT | Special Weather Statement | PIH | Caribou | 42 min |
| Jun 23, 1:41 PM MDT | Lake Wind Advisory | PIH | 31 hr | |
| Jun 23, 2:14 PM MDT | Special Weather Statement | PIH | Oneida | 61 min |
| Jun 23, 2:25 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 50 min |
| Jun 23, 2:38 PM MDT | Special Weather Statement | PIH | Bannock | 52 min |
| Jun 23, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 23 min |
| Jun 23, 3:53 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 52 min |
| Jun 23, 5:51 PM MDT | Special Weather Statement | PIH | Custer | 39 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.